Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 4, NWS Green Bay, WI

April 5, 201222 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 5, 2012, 4:17 AM CDT for 22 counties in Wisconsin. It took effect at Apr 6, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 4:17 AM CDT (09:17 UTC)
In effect from
Apr 6, 2012, 2:00 AM CDT
Expired
Apr 6, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS73 KGRB 050917
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT THU APR 5 2012

...COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL CIRCULATE COOL...DRY AIR ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS. BELOW FREEZING TEMPERATURES WILL LINGER EARLY THIS
MORNING OVER NORTH-CENTRAL AND PARTS OF CENTRAL WISCONSIN AND IS
EXPECTED AGAIN LATE TONIGHT. BELOW FREEZING TEMPERATURES ARE ALSO
POSSIBLE LATE TONIGHT OVER EASTERN WISCONSIN. EARLY SEASON COLD 
SENSITIVE VEGETATION WILL BE VULNERABLE TO THE BELOW FREEZING
TEMPERATURES.

WIZ005-010>013-018>021-030-031-035>037-045-051730-
/O.UPG.KGRB.FZ.A.0001.120406T0700Z-120406T1300Z/
/O.NEW.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
/O.CON.KGRB.FZ.W.0003.000000T0000Z-120405T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
417 AM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. THE 
FREEZE WATCH IS NO LONGER IN EFFECT.  A FREEZE WARNING ALSO
REMAINS IN EFFECT EARLY THIS MORNING.

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S THROUGH 7 AM
  TODAY. TEMPERATURES ARE EXPECTED TO FALL AGAIN BELOW FREEZING
  LATE TONIGHT...LIKELY IN THE LOWER TO MIDDLE 20S RANGE.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-038>040-048>050-073-074-051730-
/O.NEW.KGRB.FZ.A.0002.120406T0700Z-120406T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
417 AM CDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S LATE
  TONIGHT...INCLUDING INLAND LOCATIONS FROM LAKE MICHIGAN AND THE
  BAY OF GREEN BAY.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE
  EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL
  BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TH
5 follow-up statements
973 
WWUS73 KGRB 051153
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
653 AM CDT THU APR 5 2012

...COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL CIRCULATE COOL...DRY AIR ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS. BELOW FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
OVER NORTH-CENTRAL AND CENTRAL WISCONSIN. BELOW FREEZING
TEMPERATURES ARE ALSO POSSIBLE LATE TONIGHT OVER EASTERN
WISCONSIN. EARLY SEASON COLD SENSITIVE VEGETATION WILL BE
VULNERABLE TO THE BELOW FREEZING TEMPERATURES.

WIZ005-010>013-018>021-030-031-035>037-045-052000-
/O.CAN.KGRB.FZ.W.0003.000000T0000Z-120405T1300Z/
/O.CON.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
653 AM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 7 AM TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY WILL EXPIRE THE FREEZE
WARNING THIS MORNING...ANOTHER FREEZE WARNING REMAINS IN EFFECT
FOR TONIGHT.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE
  TONIGHT...LIKELY IN THE LOWER TO MIDDLE 20S RANGE.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-038>040-048>050-073-074-052000-
/O.CON.KGRB.FZ.A.0002.120406T0700Z-120406T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
653 AM CDT THU APR 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S LATE 
  TONIGHT...INCLUDING INLAND LOCATIONS FROM LAKE MICHIGAN AND 
  THE BAY OF GREEN BAY. 

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE 
  EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL 
  BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
TH
891 
WWUS73 KGRB 051929
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT THU APR 5 2012

...COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL CIRCULATE COOL...DRY AIR ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS. WITH CLEAR SKIES AND WINDS DIMINISHING LATE
TONIGHT...A HARD FREEZE IS EXPECTED OVER ALL OF NORTHERN AND
NORTHEAST WISCONSIN AWAY FROM THE IMMEDIATE LAKE MICHIGAN
SHORELINE. EARLY SEASON COLD SENSITIVE VEGETATION WILL BE
VULNERABLE TO THE BELOW FREEZING TEMPERATURES.

WIZ022-038>040-048>050-073-074-060500-
/O.UPG.KGRB.FZ.A.0002.120406T0700Z-120406T1300Z/
/O.EXA.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
229 PM CDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S LATE
  TONIGHT...INCLUDING LOCATIONS INLAND FROM LAKE MICHIGAN.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE 
  EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL 
  BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ005-010>013-018>021-030-031-035>037-045-060500-
/O.CON.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
229 PM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE
  TONIGHT...LIKELY INTO THE LOWER TO MIDDLE 20S RANGE.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MPC
183 
WWUS73 KGRB 060316
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 PM CDT THU APR 5 2012

...SUB FREEZING TEMPERATURES EXPECTED TONIGHT...

.CLEAR SKIES...DRY AIR AND DIMINISHING WINDS WILL ALLOW
TEMPERATURES TO FALL BELOW FREEZING OVER MUCH OF NORTHERN AND
CENTRAL WISCONSIN OVERNIGHT. A HARD FREEZE IS EXPECTED EXCEPT
ALONG THE IMMEDIATE SHORELINES OF THE LAKE AND BAY. VEGETATION
THAT CAN BE DAMAGED BY THE FREEZING TEMPERATURES SHOULD BE
PROTECTED...IF POSSIBLE.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061130-
/O.CON.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1016 PM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES ARE FORECAST TO FALL INTO THE 20S LATE TONIGHT.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE
  TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
478 
WWUS73 KGRB 060855
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT FRI APR 6 2012

...SUB FREEZING TEMPERATURES CONTINUE EARLY THIS MORNING...

.CLEAR SKIES...DRY AIR AND LIGHT WINDS WERE HELPING TEMPERATURES
FALL BELOW THE FREEZING LEVEL OVER MUCH OF THE AREA. A HARD
FREEZE IS EXPECTED EXCEPT ALONG THE IMMEDIATE SHORELINES OF THE
LAKE AND BAY. VEGETATION THAT CAN BE DAMAGED BY THE FREEZING
TEMPERATURES SHOULD BE PROTECTED...IF POSSIBLE.

TEMPERATURES SHOULD BEGIN TO RISE ABOVE THE FREEZING MARK AROUND 8 AM.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061300-
/O.CON.KGRB.FZ.W.0004.000000T0000Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
355 AM CDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES ARE FORECAST TO FALL BELOW THE FREEZING
  MARK...RANGING FROM THE UPPER TEENS FAR NORTH TO UPPER 20S OVER
  EAST CENTRAL WISCONSIN.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
187 
WWUS73 KGRB 061306
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
806 AM CDT FRI APR 6 2012

...FREEZE WARNING HAS EXPIRED THIS MORNING...

.COLD TEMPERATURES REMAIN NEAR OR BELOW FREEZING OVER MUCH OF
CENTRAL AND NORTH-CENTRAL WISCONSIN THIS MORNING...BUT WILL
RAPIDLY RISE INTO THE UPPER 40S TO LOWER 50S BY MIDDAY UNDER FULL
SUNSHINE.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061415-
/O.EXP.KGRB.FZ.W.0004.000000T0000Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
806 AM CDT FRI APR 6 2012

...FREEZE WARNING HAS EXPIRED...


$$

MPC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 5, 3:22 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 5, 3:22 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CDT THU APR 5 2012

.SHORT TERM...TODAY/TONIGHT/FRIDAY. NORTH CENTRAL WISCONSIN IS
GRADUALLY ON THE WAY TO ANOTHER FREEZE EARLY THIS MORNING...WITH
SOME SPOTTY READINGS POSSIBLE OVER CENTRAL WISCONSIN. A BIT MORE
EASTERLY WINDS ALONG WITH SOME CIRRUS BRUSHING OVER THE SOUTH HALF
OF THE STATE...PREVENTING TEMPS FROM PLUMMETING...BUT SEVERAL
MORE HOURS TO GO TONIGHT. ITS POSSIBLE...THE WARNING OVER CENTRAL
WISCONSIN MAY BE CANCELED AT DAWN.

OTHERWISE QUIET WEATHER REGIME CONTINUES INTO FRIDAY UNDER THE
INFLUENCE OF THE CANADIAN HIGH PRESSURE RIDGE. THIS HIGH PRESSURE
RIDGE SETTLES OVER THE STATE TONIGHT TO PROVIDE THE POTENTIAL OF COLDER
READINGS. WILL ALREADY ISSUE A FREEZE WARNING FOR THE CURRENT
WATCH AREA FOR TONIGHT.

WINDS ARE EXPECTED TO BE LIGHTER TONIGHT SO THE POTENTIAL EXISTS
FOR FREEZING TEMPERATURES OF 28 DEGREES OR COLDER OVER PARTS EAST
CENTRAL WISCONSIN INCLUDING INLAND AREAS OF THE LAKESHORE REGION.
WILL ISSUE A FREEZE WATCH FOR THIS AREA VS A BORDERLINE SPS
VARIETY...IN ORDER TO GIVE THE GROWERS A HEADS UP AND LET THE DAY
CREW GO/NO GO WITH A FREEZE WARNING TODAY IF NEEDED.

.LONG TERM...FRI NGT THRU NXT WED. AN AMPLIFIED MEAN FLOW TO
PERSIST ACROSS THE CONUS DURING THE EXTENDED PERIOD OF THE FCST.
UPR TROFS TO BE SITUATED OVER THE ERN PACIFIC AND NE CONUS...
WHILE AN UPR RDG TO GENERALLY RESIDE OVER THE ROCKIES/HI PLAINS.
THIS PATTERN KEEPS NE WI UNDER A NW FLOW ALOFT...THUS TEMPS TO BE
AT OR SLIGHTLY BLO NORMAL NXT WEEK. PCPN CHCS TO BE RELEGATED TO
WEAK SYSTEMS DROPPING SE INTO THE NE CONUS UPR TROF WITH PCPN
AVERAGING BLO NORMAL.

BROAD SFC RDG TO SLIDE TOWARD THE ERN GREAT LKS FRI NGT AS A
SHORTWAVE TROF MOVES INTO THE NRN PLAINS BY 12Z SAT. THE UPR RDG
TO STILL RESIDE OVER WI...SO DRY CONDITIONS TO PREVAIL WITH
PERHAPS SOME LATE NIGHT HI CLOUDS ARRIVING OVER CNTRL WI TOWARD
DAYBREAK. MORE OF A PREVALENT SOUTHERLY BOUNDARY LAYER WIND WL NOT
ALLOW TEMPS TO FALL AS FAR AS PREVIOUS NIGHTS. LOOK FOR READINGS
TO RANGE FROM 25 TO 30 NORTH...30 TO 35 CNTRL/EAST.

THE UPR RDG SHIFTS EAST UNDER THE ADVANCEMENT OF THE SHORTWAVE
TROF INTO THE UPR MIDWEST ON SAT. AN ATTENDANT CDFNT IS FCST TO
MOVE ACROSS MN AND APPROACH EXTREME WRN WI LATE IN THE DAY.
STRONGER FORCING/LIFT TO REMAIN TO OUR NORTH AND WEST ON SAT...
HOWEVER THE LEADING EDGE OF SHWR ACTIVITY AHEAD OF THE FRONT
SHOULD IMPINGE ON CNTRL WI DURING THE AFTERNOON HOURS. HAVE KEPT
ERN WI UNDER INCREASING CLOUDS. INSTABILITY STILL LOOKS WEAK (CAPE
NON-EXISTANT/LI'S ABV ZERO)...THUS ONLY AN ISOLATED TSTM POSSIBLE.
MAX TEMPS TO WARM TO AROUND 60 DEGS INLAND...MID 50S RIGHT ALONG
THE LAKE.

THE CDFNT SWEEPS ACROSS WI SAT NGT (MAINLY DURING THE MID TO LATE
EVENING) AS THE SHORTWAVE TROF BEGINS TO CLOSE OFF INTO AN UPR LOW
AND PUSHES ACROSS THE NRN HALF OF MN TOWARD THE WRN GREAT LKS
DURING THE OVRNGT HOURS. SHWR CHCS WL ACCOMPANY THE FRONTAL
PASSAGE WITIH STILL A RUMBLE OF THUNDER POSSIBLE. DRY SLOT PUNCHES
INTO WI AFTER MIDNIGHT...THUS EXPECT PCPN TO TAPER OFF POST-FRONTAL
AND COME TO AN END OVER MOST OF THE FCST AREA BEFORE DAYBREAK. THE
NOW-CLOSED UPR LOW DROPS SE INTO THE WRN GREAT LAKES ON SUNDAY AND
WITH A COOL POOL ALOFT AND AN EMBEDDED SHORTWAVE ALOFT...THIS LEADS
TO THE POSSIBILITY OF INSTABILITY SHWRS POPPING UP ESPECIALLY
DURING THE AFTERNOON. BASED ON THE PROJECTED LOCATION OF THE UPR
LOW...THE BETTER CHC OF SEEING MEASURABLE PCPN WOULD BE N-CNTRL
WI. MAY NEED TO ADD A POP NOW TO SUNDAY'S FCST IN THE NORTH...ADD
MORE CLOUDS AND LWR MAX TEMPS A COUPLE OF DEGS.

THE UPR LOW CONTS MOVING SE AND REACHES SRN LWR MI SUNDAY NIGHT.
LOSS OF DAYTIME HEATING WL REDUCE THE INSTABILITY...THUS PCPN
WOULD BECOME MORE ISOLATED IN NATURE. TEMPS ALOFT TO BE COLD ENUF
SUCH THAT ANY LINGERING PCPN WOULD FALL AS A RAIN/SNOW MIX.
ANOTHER FACTOR TO WATCH SUNDAY NIGHT INTO MON WL BE THE POSSIBILITY
OF LAKE ENHANCEMENT OVER N-CNTRL WI AS TRAJS ARE FAVORABLE AND 8H
TEMPS OVER WRN LK SUPERIOR DROPS TO AROUND -6C. BY MON...THE UPR
LOW IS LONG GONE WITH LINGERING/WEAKENING CYCLONIC FLOW OVER WI.
STILL CANNOT COMPLETELY RULE OUT A STRAY SHWR OVER THE NORTH AS
N-NW WIND TO PREVAIL THRU THE DAY. COOLER AIR CONTS TO SETTLE OVER
THE REGION WITH MAX TEMPS ON MON ONLY IN THE UPR 40S TO LWR 50S.

GRADUALLY IMPROVING CONDITIONS ARE EXPECTED BY TUE AS ANOTHER
CANADIAN HI PRES BEGINS TO DROP SWD FROM MANITOBA/WRN ONTARIO. WE
SHOULD SEE MORE SUNSHINE ON TUE...HOWEVER A PREVAILING NW FLOW
ALOFT WL KEEP TEMPS ON THE COOL SIDE WITH READINGS MORE TYPICAL OF
LATE MARCH THAN EARLY TO MID APRIL. THIS LARGE AREA OF HI PRES TO
SETTLE OVER THE GREAT LKS BY NXT WED WITH A PREVAILING N-NE WIND
KEEPING TEMPS BLO NORMAL ACROSS NE WI.
&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH FRIDAY.
&&

.MARINE...WINDS AND WAVES MAY APPROACH SCA CONDITIONS ALONG
PORTIONS OF LAKE MICHIGAN TODAY.
&&

.FIRE WEATHER...EXPECT CONTINUED LOW AFTERNOON RELATIVE HUMIDITY
TODAY AND FRIDAY...ESPECIALLY OVER THE SAND REGIONS. MINIMUM
RELATIVE HUMIDITY VALUES FOR WEDNESDAY...WOODRUFF 18
PERCENT...LAONA 22...KESHENA 16...WAUSAUKEE 17...PHELPS
21...ANTIGO 18...MEAD 21...TOMAHAWK 17...AND WAUTOMA AT 24
PERCENT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR WIZ022-
038>040-048>050-073-074.

FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR WIZ005-010>013-
018>021-030-031-035>037-045.

FREEZE WARNING FROM 2 AM TO 8 AM CDT FRIDAY FOR WIZ005-010>013-
018>021-030-031-035>037-045.

&&

TDH/KALLAS
Hazardous weather outlook, Apr 4, 2:46 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT WED APR 4 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT OVER NORTH CENTRAL
AND CENTRAL WISCONSIN WITH LOW TEMPERATURES FALLING INTO THE LOWER
TO MIDDLE 20S. NEAR FREEZING TEMPERATURES ARE ALSO EXPECTED
TONIGHT OVER EASTERN WISCONSIN...INCLUDING THE LAKESHORE. COLD-
SENSITIVE VEGETATION WILL BE IMPACTED IF NOT PROTECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

VERY LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO HIGH FIRE DANGER
ACROSS THE REGION ON THURSDAY AND FRIDAY.

SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN THURSDAY NIGHT AS A
LARGE AREA OF HIGH PRESSURE SETTLES OVER THE REGION. A HARD FREEZE
IS EXPECTED OVER NORTHERN AND CENTRAL WISCONSIN WEST OF THE FOX
VALLEY...WITH TEMPERATURES FALLING INTO THE LOWER AND MIDDLE 20S.

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-052000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT...AS A COLD
FRONT MOVES THROUGH THE AREA.

MPC/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:17 AM CDTFreeze WatchGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more10 hr

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.